MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS ACCESSORY KIT; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS ACCESSORY KIT; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401850
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Erosion (1750)
Date of Event 06/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced erosion with their inflatable penile prosthesis (ipp) control pump and that the pump was exposed.The component was removed and a procedure was scheduled to implant a new pump on a future date.There were no additional patient complications reported.
 
Additional Manufacturer Narrative
Based on the information available, there was no device available for analysis and there was no report of a device performance allegation during treatment.The reported patient symptom is a known risk associated with inflatable penile prosthesis (ipp) procedures and is noted as such in the device instructions for use.The device history record (dhr) confirmed that the device met all material, assembly and performance specifications.The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Based on this investigation and all information available, a conclusion code of known inherent risk of device was assigned to this investigation.Risk review and labeling review identified that the adverse event of erosion is a known risk of the device.The cause of the erosion was not established by physician, although erosion is included in the labeling documentation as an adverse event of implant surgical procedure.The risks, benefits, and potential adverse events of all available treatment options should be discussed with the patient and considered by the physician and patient when choosing a treatment option is included in the document, therefore a conclusion code of known inherent risk of device was chosen.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS ACCESSORY KIT
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key14757098
Report Number2124215-2022-21898
Device Sequence Number20371842
Product Code FHW
UDI-Device Identifier00878953001135
UDI-Public00878953001135
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/28/2017
Device Model Number72401850
Device Catalogue Number72401850
Device Lot Number804499017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale